MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SHUNTSYSTEM PAED.M.SA 20 U.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SHUNTSYSTEM PAED.M.SA 20 U.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® shunt system was manufactured by a qualified employee in november 2015.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the progav® shunt system is comprised of a progav® adjustable pressure valve and a shuntassistant® fixed pressure valve.The shunt system was inspected as article fv441t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the progav® shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve was permeable but could not be adjusted to all settings.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we confirm that the valve was non-adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav shuntsystem was implanted on (b)(6) 2016.According to the complainant, the device was believed to be adjustment problems.The patient underwent a revision procedure.The complaint device was returned for evaluation.No patient complications were reported as a result of the revision procedure on (b)(6) 2021.Patient information: age y:(b)(6).Height cm: n/a.Weight kg: n/a.Gender: n/a.

Brand Name
PROGAV SHUNTSYSTEM PAED.M.SA 20 U.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11603119
Report Number3004721439-2021-00068
Device Sequence Number3599699
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20028333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR